Jump to content

Photo

Should I Give Up On Spironolactone Because Of Depression?

spironolactone depression acne

2 replies to this topic

#1 Kls2303

Kls2303

    New Member

  • Members
  • Posts & Likes
    Posts: 8
    Likes: 0
About Me
  • Gender:Female
  • Joined: 05-September 12

Posted 15 June 2013 - 11:04 AM

I have been on only 50mg of spironolactone for the past 4 days and people are already noticing a difference in my skin. The thing is, I have been feeling so depressed since I started taking it. I sleep all day despite taking stimulants. The thought of giving up on this medication when it has been the only thing to work for my hormonal acne makes me really sad. My doctor suggested Ortho Tri Cyclen since it has anti-androgen effects and he said it will help with the acne. Should I give up on spironolactone? Or does the depression go away over time?



#2 Like Moonlight

Like Moonlight

    Member

  • Moderators
  • Posts & Likes
    Posts: 966
    Likes: 170
About Me
  • Gender:Female
  • Joined: 17-May 13

Achievements

     

Posted 15 June 2013 - 11:38 AM

I've not heard of people getting depressed on spiro. I have been on it for almost 6 months now and haven't experienced any sort of mood changes. If you already have depression issues which I am assuming you do since you have stimulants. I would talk with your doctor and see what their opinion is. I'd like to suggest you continuing on with the spiro because it is such a great solution for hormonal acne but if you are suffering depression due to the medication I think you should stop. 4 days seems quick to see improvement with spiro because it needs to correct a hormonal in balance which doesn't happen that quickly. Also most people dont see improvement until 3-9 month period.

You could try the BC your doctor mentioned. It does contain a smaller amount of spiro though so it may cause the same issues.

#3 leelowe1

leelowe1

    Senior Member

  • Site Watch
  • Posts & Likes
    Posts: 2,388
    Gallery Images: 10
    Blog Entries: 8
    Likes: 549
About Me
  • Gender:Female
  • Location:NYC
  • Interests:Reading, writing, trying new things, finding my inner strength through this struggle.

    Acne has broken me down but i am hopefully that one day things will get better.
  • Joined: 18-August 11

Achievements

     

Posted 15 June 2013 - 01:22 PM

I agree with moonlight. Talk with your doc.  I've never heard of depression associated with Spiro, especially so soon in treatment but since it messes with your hormones, it isn't out of the realm of possibility.

 

If the depression is worsening then no acne medication is worth your mental state of mind.






0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users